Sunday, January 1, 2012

I'm Back!

I know, I know, it's been freakin' ages since I last posted anything here, and I'm sorry for my prolonged absence.

Things have just been rather odd in my life the last few months — non-RA related, I'm glad to say — and I've just, well, disengaged to be honest.

But enough of that.

Happy New Year's to you all! I have been silently following along with those of you who have blogs, really!

On the RA front, I'm actually doing very well. I'm still doing the Actemra-infusion thing (aka tocilizumab), once a month. For the past couple of months, I've felt more or less normal. Yes, you heard me correctly: normal. It's kind of freakish actually. I've had the odd pain in my hands and twinge in my knees and feet, but really hardly at all.

In fact, I'm going to email my rheumatologist to make an appointment to talk to her about cutting back on my dose of Methotrexate. When I started taking the Actemra, she mentioned that that might be a possibility, depending on how things went. It would be good, because I have to say, taking it has now come to make me feel ill. Not ill because of the needle, I don't think, but because of the thought of the drug, which started, again I just think, because the drug itself makes me feel slightly nauseated. So, a combination of the physiological and psychosomatic, I'm pretty sure, but there you go.

In other drug news — walking pharmaceutical stew that I am — I've been cutting way back on my migraine medications slowly but surely, since I rarely get them anymore, and when I do, my acute medication takes care of them quickly. I'm down to just 25 mg of Topamax each day and hardly any Verapamil. Yay! Hoping to get that down to nothing in the next couple of months. The fewer drugs at this point, the better. Would that it could be nothing…

:) L

P.S. The pic is of my sister and me. Cute, no?


  1. Here's to minimum pain and drugs in 2012! =)

  2. Welcome back! Great picture. It's good to hear that you're feeling so normal. Normal is good.

    I'm curious about your migraines, and whether the timing of their onset was related to the onset of your RA symptoms. I started getting migraines about the same time that my RA reared its ugly head, and I've heard a couple other people say the same.

    Have a terrific 2012.

  3. Joan: Thanks, and to you, too!

    Warmsocks: Thanks to you, as well! Re my migraines, no, I had had them before the onset of RA, but curiously enough, with that, they have almost totally gone away. I get the odd one, and strange but unproblematic and very brief visual ones, but that's it. My neurologist says it's hard to know why that might be (especially since, as he says, they don't know exactly what causes the darn migraines in the first place), but the anti-inflammatory I'm on could possibly be making a difference in the frequency and severity. Whatever it is, I'm glad I'm basically down one problem!

    A great new year's to both of you, too!

    :) L

  4. Great pic! And I'm glad to hear you're feeling so well. Cutting back on MTX sounds fantastic - it always feels like such a victory to cut back on a drug.

    It's great to see you back! :)

  5. Yay nice to get an update Laurie. So glad you're doing really well. That doesn't surprise me about the mtx, my friend feels sick just at the thought of it too. Hope work is going well and here's to a fantastic 2012 :)

  6. Dear Helen & Squirrel,

    Thank you!

    Way to go rocking the scar, Helen, and glad you're doing so well, Squirrel.

    A great 2012 to both of you!

    :) L

  7. Wow, good to hear from you!! Glad to hear that you are doing so well :)

    Just the other day my cousin (who has colitis) and I were talking about mtx and how we both get sick even thinking about the injections, how we can still "taste" it (does anyone else "taste" the injections??). Funnily enough, though mtx pills make me nauseous, they do not have the same vomitous effect.

    Majorily cute picture of you and your sister. You look nothing alike.

  8. OMG, can soooo taste it at times — sort of a metallic sensation. Blech, blech and more blech. I know the Methotrexate is a good thing and all, but it just is icky. Must get over it!! I've heard the pills make people feel sick and can give you an upset stomach, which I so don't want, but I'm not sure what to do. Right now my strategy is to stuff my mouth full of chocolate as a distractionary ploy....

    And re my sister and I, no, we don't look anything alike at all, do we? Nor does my other!

    :) L

  9. Glad to see you back! And hear things are going well. I'm also
    So glad to hear positive things about Actemra I just did 2nd infusion a week ago and things have been a lil rocky... Cute pic

  10. Good to hear from you. It's great to know that you are doing so well but I'm jealous! Wishing you a great 2012.